Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 56, NWS Tallahassee, FL

December 7, 2016Holmes County, Washington County, Florida

NWS Tallahassee, FL issued this river flood warning at Dec 7, 2016, 9:03 AM CST for Holmes County, Washington County, Florida. It took effect at Dec 8, 2016, 9:00 AM CST. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Dec 7, 2016, 9:03 AM CST (15:03 UTC)
In effect from
Dec 8, 2016, 9:00 AM CST
Expired
Dec 10, 2016, 9:00 PM CST
In force
60 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River at Caryville (US 90) (CARF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

308 
WGUS42 KTAE 071503
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 AM EST WED DEC 7 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Choctawhatchee River near Caryville (US 90) affecting Holmes and 
  Washington Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-081503-
/O.NEW.KTAE.FL.W.0056.161208T1500Z-161211T0300Z/
/CARF1.1.ER.161208T1500Z.161210T0600Z.161210T2100Z.NO/
903 AM CST WED DEC 7 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Choctawhatchee River near Caryville (US 90).
* From early Thursday morning, or until the warning is cancelled.
* At  8:00 AM Wednesday the stage was 10.2 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast: Rise above flood stage by Thursday morning and 
  continue to rise to near 12.2 feet by early Saturday morning. The 
  river will fall below flood stage by Saturday afternoon.
* Impact: At 12.0 feet: Extensive lowland flooding will occur.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$
4 follow-up statements
957 
WGUS82 KTAE 081415
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST THU DEC 8 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Choctawhatchee River near Caryville (US 90) affecting Holmes AND 
  Washington COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-091415-
/O.EXT.KTAE.FL.W.0056.161208T1800Z-161210T0900Z/
/CARF1.1.ER.161208T1800Z.161209T0600Z.161210T0300Z.NO/
815 AM CST THU DEC 8 2016

The Flood Warning continues for
  the Choctawhatchee River near Caryville (US 90).
* From this afternoon through tomorrow evening.
* At  7:00 AM Thursday the stage was 11.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast: Rise above flood stage by this afternoon and continue to 
  rise to near 12.2 feet by after midnight tonight. The river will 
  fall below flood stage by tomorrow late evening.
* Impact: At 12.0 feet: Extensive lowland flooding will occur.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$
972 
WGUS82 KTAE 090104
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST THU DEC 8 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Choctawhatchee River near Caryville (US 90) affecting Holmes AND 
  Washington COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-100104-
/O.EXT.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/
/CARF1.1.ER.161208T1420Z.161209T0600Z.161210T0000Z.NO/
704 PM CST THU DEC 8 2016

The Flood Warning continues for
  the Choctawhatchee River near Caryville (US 90).
* Until late Friday night.
* At  6:01 PM Thursday the stage was 12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast: The river will continue rising to near 12.2 feet by after
  midnight tomorrow. The river will fall below flood stage tomorrow 
  evening.
* Impact: At 12.0 feet: Extensive lowland flooding will occur.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$
463 
WGUS82 KTAE 091501
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EST FRI DEC 9 2016

...The Flood Warning continues for the following rivers in Florida...
  Choctawhatchee River near Caryville (US 90) affecting Holmes and 
  Washington counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-100600-
/O.CON.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/
/CARF1.1.ER.161208T1420Z.161209T0901Z.161210T0000Z.NO/
901 AM CST FRI DEC 9 2016

The Flood Warning continues for
  the Choctawhatchee River near Caryville (US 90).
* Until late tonight.
* At  8:01 AM Friday the stage was 12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  this evening.
* Impact: At 12.0 feet: Extensive lowland flooding will occur.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$
294 
WGUS82 KTAE 100255
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EST FRI DEC 9 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Choctawhatchee River near Caryville (US 90) affecting Holmes AND 
  Washington COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-100325-
/O.CAN.KTAE.FL.W.0056.000000T0000Z-161210T0600Z/
/CARF1.1.ER.161208T1420Z.161209T0901Z.161210T0020Z.NO/
855 PM CST FRI DEC 9 2016

The Flood Warning is cancelled for
  the Choctawhatchee River near Caryville (US 90).
* At  8:00 PM Friday the stage was 11.9 feet.
* Fell below flood stage at  6:20 PM Friday.
* Flood stage is 12.0 feet.
* Forecast: The river will continue to fall.

&&

LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 7, 4:57 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 7, 4:57 AM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
557 AM EST Wed Dec 7 2016

.AVIATION [Through 12Z Thursday]...

An overcast MVFR deck has reached all of the terminals except TLH
as of 11Z and it could briefly impact that airport as well this
morning. Ceilings could briefly dip to IFR at DHN. Ceilings will
scatter out from south to north from midday through the afternoon
hours. Winds will generally be northwesterly under 10 kt.

&&

.PREV DISCUSSION [305 AM EST]...

.NEAR TERM [Through Today]...

With the warm and humid air mass of recent days now displaced well
to our south and a much colder air mass lurking well to our
northwest, we will find ourselves in between today with drier air
and fairly mild temperatures. Afternoon temps should rebound to the
mid 60s north and lower 70s southeast. A low stratus deck will
dominate our skies early in the day and erode from south to north
from midday onward. If this deck is a bit more persistent than
expected, max temps may be a few degrees cooler than advertised
north of U.S. 84.

.SHORT TERM [Tonight Through Friday]...

The next cold front on tap for the area will swing through Thursday.
It will be ushered through by a 1042mb high pressure area
originating from northwest Canada sliding down the front range of
the Rockies. This will be some of the coldest air of the season
thus far for the southeast United States heading into the first
part of the weekend. Not expecting much in the way of precipitation
due to the Tuesday front scouring much of the moisture out as it
passed through. Highs Thursday will be in the upper 50s across SE
Alabama to mid-upper 60s across the eastern Big Bend counties.
Highs Friday will be markedly cooler with highs only in the upper
40s across SE Alabama to upper 50s across the eastern Big Bend
counties. Lows will be in the 40s Wednesday night and the 30s
Thursday night. There is an expected light freeze Thursday night
roughly along and north of a De Funiak Springs Florida to Ashburn
Georgia line. Wind chills will be in the low/mid 20s across AL/GA
and mid 20s to near 30 across northern Florida.

.LONG TERM [Friday Night Through Wednesday]...

The aforementioned surface high pressure will slide across the Mid
South Friday night northeastward to the Delmarva Saturday night.
The coldest night of the period will be Friday night with most
locations away from the Gulf Coast experiencing a light freeze.
Winds become northeasterly Friday night then easterly late
Saturday. A fast moving mid level disturbance will support a cold
front passage Sunday night and Monday morning. Source region for
the airmass behind this front is a moderated Continental Polar
airmass which will not be as cold as the more Arctic airmass from
the short term. Moisture will feed into the system as it moves
across the eastern half of the United States but a bulk of this
will be to our north. Low end chance PoPs with not much
accumulation appears the likely scenario for this event. Mid/upper
flow behind this system is a fast zonal flow which means not much
in the way of temperature advection. Therefore, the warmup to
highs in the 60s to lower 70s on Sunday will roughly be the norm
Monday through Wednesday.

.MARINE...

Relatively low winds and seas will be the rule today
through Thursday. A cold front will swing through Thursday with
winds and seas increasing beginning Thursday evening. Expect
advisory level sustained winds with periods of gusts to near gale
force Thursday night through Friday night with seas approaching 10
feet in the far offshore waters. Expect more favorable marine
conditions beginning Saturday as high pressure builds across the
southeast United States.

.FIRE WEATHER...

After much needed widespread rains, fuels have moistened up
considerably. Therefore, even through much drier air will arrive for
Friday and Saturday, red flag criteria should not be met.

.HYDROLOGY...

No rainfall is in the forecast through Saturday night. Therefore,
the heavy rains from this last system will have time to drain
through the river basins. The flood warning for the Shoal River
near Mossy Head was cancelled yesterday as the river fell below
flood stage with predicted levels to continue to fall.

A few of our rivers are expected to reach action stage over the
next few days, including the Chipola River and the Ochlockonee
River. The Choctawhatchee River is expected to each minor flood
stage by Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  46  64  36  54 /   0   0   0   0   0
Panama City   67  51  62  39  53 /   0   0  10   0   0
Dothan        63  43  60  31  50 /   0   0  10   0   0
Albany        65  44  62  32  51 /   0   0  10   0   0
Valdosta      69  46  65  35  53 /   0   0   0   0   0
Cross City    72  46  68  39  58 /   0   0   0   0   0
Apalachicola  69  51  66  40  54 /   0  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Wool
MARINE...Scholl
FIRE WEATHER...Wool
HYDROLOGY...Scholl

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.